Tornadoes · United States · Texas · 2025

EF0 tornado, Edcouch, Texas, March 27, 2025

This EF0 tornado ran 0.3 miles across Hidalgo County on March 27, 2025, touching down at 3:50 PM CDT and reaching 75 yards wide. It killed nobody, and did $500,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
March 27, 2025
Touchdown
3:50 PM CDT (20:50 UTC)
Lifted
3:51 PM CDT (20:51 UTC)
On the ground
1 minutes
Path length
0.3 miles (0.4 km)
Path width
75 yards (69 m)
Deaths
0
Injuries
0
Property damage
$500,000
County
Hidalgo County
Touchdown point
26.293, -97.951
Lift-off point
26.295, -97.945
Record number
2503271450-01

The damage survey

1 damage points were recorded along this path by NWS BRO, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 78 mph.

  • Additional roof debris from warehouse at crop dusting center. Far mesquite has a large limb snapped off. Wind speed may be closer to 70-75 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Several rounds of showers and thunderstorms pummeled the Lower Rio Grande Valley, especially during the afternoon and overnight hours of March 27th into early on March 28th, resulting in historic seasonal rainfall and widespread flash and areal flooding across the RGV. Total rainfall ranged from 8 to nearly 19 inches based on trusted observations, with 10 inches or more falling across some of the highest populated locations from south McAllen through the south side of Interstate Highway 2 in Hidalgo County, then farther north in Cameron County, where 12 to nearly 19 inches fell between La Feria and Rio Hondo, including Harlingen and San Benito. Trusted radar estimates indicated up to 20.5 inches in east Harlingen, but as of this writing there were no verified values this high from trusted observers.||Initial rainfall began late on March 26th in eastern and southern Cameron County, with flooding in east Brownsville toward Port Isabel around sunrise on the 27th. ||Nearly five thousand homes and other structures were impacted, with more than two thousand having major damage or destruction due to 2 or more feet of water in them. Hundreds of local roads were flooded with up to 4 feet of water in some places, and at least one thousand vehicles trapped on flooded roads were damaged or totaled. Unfortunately, there were fatalities, with five dead on the U.S. side of the Rio Grande due to drowning and a lightning-induced fire, and one on the Mexican side of the border in Reynosa.||In addition to the flooding, wind damage occurred in several locations, with two small tornadoes touching down during the late afternoon of the 27th near Edcouch, and just after midnight on the 28th in Port Isabel.||Though damage estimates were still unknown as of late May, it is estimated that total damage was upwards of $100 million. By early July, damage estimates had risen to $157 million; these numbers only included initial values of Public Assistance (PA) of $94 million, and $63 million in Individual Assistance in much of the Rio Grande Valley. These values did not include privately-insured damage, and totals were likely to exceed $200 million. Additional damage estimates will be available by the end of 2025.

A small tornado briefly touched down about 1.5 |miles east of Edcouch, lifting the sheet metal roof of a warehouse|belonging to a crop dusting company. Pieces of the roof were |blown to the northeast along the 0.25 mile path, landing in open |fields on the north and south side of SH-107. The debris was |scattered in varying directions along the path. Partial metal wall|failure was also noted to the building, which was a total loss. A|metal building structure (MBS) hangar that sheltered one of the |crop-dusting aircraft was also damaged, with a small portion of |the roof lifted off and the garage door bent inward, toward the |center of the circulation. The aircraft inside was also impacted, |with an estimated $500 thousand in damage to it. Each structure |was old with generally poor connectors and rusted metal parts, |each built more than 80 years ago, according to the owner.||Other damage included parts of an unanchored fence blown down at |a drive-through convenience store, several large mesquite limbs |snapped off in open areas along the track, one rotting and unused |telephone pole snapped, and another one bent. ||A resident of a manufactured home who witnessed the event noted a|swirling column of rain as the tornado passed by, indicating that|the tornado was likely rain-wrapped.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

5 minutes of warning. NWS BRO issued a tornado warning for this county at 20:45 UTC, 5 minutes before the tornado touched down, in force until 21:15 UTC.

Issued (UTC)ExpiredProductOffice
06:44 UTC17:00 UTCFlood WatchBRO
10:09 UTC12:15 UTCFlood AdvisoryBRO
12:10 UTC13:00 UTCFlood AdvisoryBRO
15:37 UTC18:45 UTCFlood AdvisoryBRO
17:01 UTC17:45 UTCSevere Thunderstorm WarningBRO
17:34 UTC18:15 UTCSevere Thunderstorm WarningBRO
18:09 UTC18:45 UTCSevere Thunderstorm WarningBRO
18:16 UTC19:00 UTCSevere Thunderstorm WarningBRO
18:32 UTC18:47 UTCTornado WarningBRO
18:34 UTC07:17 UTCFlash Flood WarningBRO
18:38 UTC18:57 UTCSevere Thunderstorm WarningBRO
18:53 UTC19:45 UTCSevere Thunderstorm WarningBRO
19:22 UTC19:45 UTCTornado WarningBRO
19:33 UTC20:15 UTCSevere Thunderstorm WarningBRO
20:05 UTC20:45 UTCSevere Thunderstorm WarningBRO
20:09 UTC20:17 UTCTornado WarningBRO
20:21 UTC02:30 UTCFlash Flood WarningBRO
20:22 UTC23:30 UTCFlood AdvisoryBRO
20:42 UTC21:45 UTCSevere Thunderstorm WarningBRO
20:45 UTC21:15 UTCTornado WarningBRO
21:25 UTC02:30 UTCFlash Flood WarningBRO
22:11 UTC22:23 UTCTornado WarningBRO
22:23 UTC23:00 UTCSevere Thunderstorm WarningBRO
22:50 UTC23:30 UTCSevere Thunderstorm WarningBRO
23:23 UTC02:30 UTCFlash Flood WarningBRO
23:38 UTC00:08 UTCSevere Thunderstorm WarningBRO
02:28 UTC08:00 UTCFlash Flood WarningBRO
02:48 UTC07:17 UTCFlash Flood WarningBRO
03:01 UTC07:14 UTCFlash Flood WarningBRO

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Marginal Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 19:47 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the tornado touched down at Mar 27, 3:27 PM CDT, 23 minutes earlier.

Area forecast discussion, Mar 27, 3:27 PM CDT, 23 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Brownsville TX
327 PM CDT Thu Mar 27 2025

...New SHORT TERM, LONG TERM, MARINE...

.SHORT TERM...
(Tonight through Friday night)
Issued at 312 PM CDT Thu Mar 27 2025

*Key messages:

-Strong to severe thunderstorms continue to move through Deep
 South Texas and the RGV throughout the evening and overnight
 hours, bringing strong winds up to 60-70 mph, small hail,
 frequent lightning and possible brief tornados.

-Additional flooding is likely throughout tonight.

-SPC indicates a Marginal (Level 1/4) risk of severe
 thunderstorms for all of the region tonight and most of the ares
 tomorrow morning.

-WPC highlights a Moderate/40% (level 3/4) chance of flooding for
 tonight, which drops to a Marginal/at least 5% (level 1/4)
 tomorrow morning.

-Rain and storms come to an end later tomorrow morning.

A very active weather situation continues for Deep South Texas as
the region continues to lie just downstream of a mid-to-upper level
shortwave trough axis, centered over central Mexico. As forecasted,
scattered to numerous strong to severe thunderstorms have continued
into today and up to the time of this writing. At present, two lines
of severe thunderstorms are moving through Kendedy, Hidalgo and
Starr County, with radar indicating winds up to 60 mph as well as
brief rotations, which could lead to isolated and brief tornados and
funnel clouds. The HRRR and RAP are in fair agreement that these
storms will continue to progress eastward throughout the remainder
of this evening, bringing strong and gusty winds of up to 60-70 mph,
very heavy rain, frequent lightning, small hail and further possible
brief storm circulations and/or brief tornadoes. Additional
development of storms and heavy rain is likely overnight behind
this first round of storms.

The Storm Prediction Center (SPC) carries a Marginal (level 1/5)
risk of severe thunderstorms for all of the County Warning Area
(CWA) overnight and into tomorrow morning, with the threat reducing
to a chance of non-severe thunderstorms for Zapata County by sunrise
tomorrow morning. Meanwhile, the Weather Prediction Center (WPC)
highlights a Moderate/40% (level 3/4) risk of rainfall exceeding
flash flood guidance for all of Deep South Texas with the exception
of Zapata County and far northwestern and far westward portions of
Jim Hogg and Starr counties, respectively. At this time, most of the
RGV only needs 1-2 inches of before reaching 100% ground saturation,
while the Northern Ranchlands varies considerably. Many locations of
the areas mentioned above already are at saturation. So, how much
more rain is expected? WPC indicates an additional 1-5 inches of
rain remains possible across most of the CWA before all is said and
done, with the bulk of the rain for the Northern Ranchlands and
Upper RGV falling through this evening and early night hours while
the Middle and Lower RGV and SPI receives the rain between the
early and late night hours tonight. Already, dual pol radar total
storm estimates indicate that most of the CWA has already received
at least 2-3 inches with swaths of Cameron, Starr and southern
portions of Jim Hogg and Brooks counties ranging between 7-9
inches, or more. The bright light at the end of the tunnel is that
dry conditions return by tomorrow evening.

Overnight temperatures will fall into the 60s tonight and tomorrow
night, with lows nearing 70 across portions of the RGV and the
beaches tomorrow night. Tomorrow, the trough continues to move over
and out of the CWA with breaks in the clouds possible by tomorrow
afternoon with high temperatures reaching into the low 80s across
the Northern Ranchlands and the Upper RGV as well as mid to upper
80s across the Middle and Lower RGV. Highs in the mid to upper 70s
are anticipated at the beaches.

&&

.LONG TERM...
(Saturday through next Thursday)
Issued at 312 PM CDT Thu Mar 27 2025

Loaded the NBM without significant adjustment. Drier, warmer weather
will prevail through the long term. The 500mb trough axis will swing
east of the region by Friday evening as a near zonal flow aloft
develops over the region.

There is a low chance (20 percent) of showers and thunderstorms
across the Gulf waters. Otherwise, rain-free conditions are expected
through the period. A weak cold front may approach the region Monday
into Tuesday before stalling. Overnight low temperatures start this
weekend in the 60s warming into the lower 70s by midweek. Very warm
to hot weather is forecast into late next week as strong ridging
builds over Mexico extending into south Texas. High temps will range
from the mid to upper 80s to lower 90s across much of the area on
Saturday, except for the 70s at the beaches. Daytime high temps are
expected to reach the low to mid 90s, except near the coast, across
much of the region Sunday through late week. Wednesday appears to be
the warmest day of the week, with high temps well into the 90s with
a few locations approaching the triple digits across the Rio Grande
Plains. Some heat index values next week may reach 100 degrees,
especially during the afternoon on Tuesday and Wednesday.|

&&

.AVIATION...
(18Z TAFS)
Issued at 1218 PM CDT Thu Mar 27 2025

Currently, conditions vary widely from IFR at KMFE, VFR at KHRL
and MVFR at KBRO; a bit of clearing has worked its ways over KHRL
and KBRO at this time. However, to the northwest of all
aerodromes, strong to severe thunderstorms are forming a line.
There is some agreement among the HRRR and RAP models that this
line will work its way south and eastward throughout the afternoon
and early evening hours. Am expecting prevailing conditions to
gradually deteriorate, from west to east, to MVFR and, or, IFR
throughout this time frame as clouds build ahead of the storms. As
the storms arrive, expect conditions similar to this morning with
frequent lightning, strong and variable winds, heavy rain as well
as the potential for small hail. Overnight, further rounds of
thunderstorms and heavy rain are possible before clearing
throughout tomorrow morning after the final round of storms move
through.

&&

.MARINE...
Issued at 312 PM CDT Thu Mar 27 2025

Saturday through Tuesday night...We expect generally moderate
southeast winds through the period. Wave heights on the Gulf will
be slightly elevated over the weekend, with possible low end small
craft advisory conditions. Wave heights will decrease to moderate
as the new week begins.

Tonight through tomorrow night...Throughout the day up till now,
most of the stations across the Laguna Madre and buoy 42020 have
been reporting winds between 20 and 30 knots with higher gusts.
Several reliable short term models have suggested, mainly fresh to
strong southeasterly winds are expected to continue overnight and
into tomorrow morning. Due to the strong to severe thunderstorms
expected to arrive to the coastal waters throughout the evening and
overnight hours, in addition to a tightened pressure gradient, we
expect rounds of strong and gusty winds with heavy rainfall,
frequent lightning as well as possible small hail and potential
water spouts. Due to the wind and elevated seas, have issued a Small
Craft Advisory for all coastal waters till 1 PM Friday as
southeasterly winds of 15-25 knots with gusts to 35 knots (or
higher) and seas of 6-9 feet continue. Improvement is expected by
Friday afternoon with south-southeasterly winds becoming gentle to
moderate.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             69  82  70  86 /  80  60   0   0
HARLINGEN               65  84  66  89 /  90  60   0   0
MCALLEN                 69  87  70  94 /  90  60   0   0
RIO GRANDE CITY         66  83  69  92 /  90  60   0   0
SOUTH PADRE ISLAND      68  77  69  78 /  80  60  10   0
BAYVIEW/PORT ISABEL     67  82  68  84 /  80  60   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through Friday morning for TXZ248>255-351-353>355-
     451-454-455.

     High Rip Current Risk from 7 PM CDT this evening through Friday
     evening for TXZ451-454-455.

GM...Small Craft Advisory until 1 PM CDT Friday for GMZ130-132-135-
     150-155-170-175.

&&

SHORT TERM...65-Irish
LONG TERM....54-BHM
AVIATION...65-Irish

In the hours before

Special weather statement, Mar 27, 12:40 PM CDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1240 PM CDT Thu Mar 27 2025

TXZ252-271815-
Starr TX-
1240 PM CDT Thu Mar 27 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN STARR COUNTY
THROUGH 115 PM CDT...

At 1240 PM CDT, Doppler radar was tracking a strong thunderstorm near
Las Lomas, or near Rio Grande City, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
La Rosita, Starr County Memorial Hospital, La Puerta, Ringgold Middle
School, La Casita, La Victoria, Rio Grande City, Los Alvarez, Rio
Grande City--roma, and Fort Ringgold County Park.

This includes US Highway 83 between mile markers 814 and 832.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2627 9872 2628 9872 2629 9871 2630 9873
      2630 9875 2631 9875 2631 9874 2633 9875
      2633 9878 2637 9880 2636 9888 2638 9892
      2639 9893 2640 9895 2656 9873 2647 9848
      2636 9854 2628 9870 2627 9871
TIME...MOT...LOC 1740Z 247DEG 23KT 2642 9875

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

88-RC
Local storm report, Mar 27, 2:01 PM CDT, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
201 PM CDT Thu Mar 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     Flash Flood      4 SSW Combes            26.19N 97.76W
03/27/2025                   Cameron            TX   Emergency Mngr

            Emergency Management reported a closed road
            due to flash flooding in Palm Valley near
            the intersection of Queens Sago Dr and
            Stuart Place Rd.

&&

ATE
Local storm report, Mar 27, 2:08 PM CDT, 1 hour 42 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
208 PM CDT Thu Mar 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     Flash Flood      5 E Brownsville         25.93N 97.41W
03/27/2025                   Cameron            TX   Emergency Mngr

            Emergency Manager reported a stranded
            vehicle on the road due to flash flooding.

&&

ATE
Local storm report, Mar 27, 2:12 PM CDT, 1 hour 38 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
212 PM CDT Thu Mar 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 AM     Flash Flood      4 E Brownsville         25.92N 97.41W
03/27/2025                   Cameron            TX   Emergency Mngr

            Emergency Manager reported water being
            pumped out a house due to flash flooding.

&&

ATE
Local storm report, Mar 27, 2:20 PM CDT, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
220 PM CDT Thu Mar 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     Flash Flood      6 E La Gloria           26.71N 98.44W
03/27/2025                   Starr              TX   Public

            Public reported water getting into a
            building.

&&

ATE
Local storm report, Mar 27, 2:57 PM CDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
257 PM CDT Thu Mar 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     Tstm Wnd Dmg     Penitas                 26.23N 98.45W
03/27/2025                   Hidalgo            TX   Emergency Mngr

            Emergency manager reported trees downs and
            power outages.

&&

ATE

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Brownsville Intl, TX (KBRO), 00:00Z

3.2 hours after it, 70 km from the path. March 28, 2025.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2025-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1408 joules per kilogram, CIN -12, lifted condensation level 670 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2025-03-28The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 268 square meters per square second, 0 to 6 km bulk shear 45 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1408 J/kg
Mixed-layer CIN
-12 J/kg
Surface CAPE
1607 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
45 kt
0-1 km bulk shear
27 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
380 m²/s²
Significant tornado parameter
2.8
Supercell composite
13.1
0-3 km lapse rate
5.5 K/km

Open this sounding in Storm Lab

The surface observations

Weslaco (TXW), 13 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
18:55 UTC75.667.6130° 26 kt291012.2VCTS
19:15 UTC75.468120° 23 kt301012.2TS
19:35 UTC7568130° 23 kt321011.9VCTS
19:55 UTC7469120° 21 kt251011.2VCTSRA
20:15 UTC7369120° 22 kt251010.5TSRA BR
20:35 UTC7369.3130° 20 kt281010.2-TSRA BR
20:55 UTC69.865.7260° 8 kt1011.9-VCTSRA
21:15 UTC68.566250° 15 kt201011.5+VCTSRA BR
21:35 UTC69.867.3210° 10 kt201011.5+TSRA BR
21:55 UTC70.767.330° 4 kt1010.8+TSRA BR
22:15 UTC69.667320° 22 kt251010.5+TSRA BR
22:35 UTC71.268.5120° 7 kt1010.5+TSRA BR

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Brownsville radar (KBRO), 68 km away, was scanning. The volume nearest the touchdown began at 20:48 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
19:35 UTCTSTM WND DMGPenitasHidalgo, TXCorrects previous tstm wnd dmg report from Penitas, TX. Based on radar evidence, there was strong evidence of a tornadic circulation. Emergency manager reported trees downs and power outages.
19:35 UTCTSTM WND DMGPenitasHidalgo, TXEmergency manager reported trees downs and power outages.
20:50 UTCTORNADOEdcouchHidalgo, TXCorrects previous tornado report from Edcouch. A NWS Damage Survey was done on 03/28/2025. It was determined that a EF-0 tornado briefly touched down about 1.5 miles east of Edcouch at 3:50 PM CDT. Please refer to the Pu
21:00 UTCFLASH FLOODMcallenHidalgo, TX1 to 2 feet of water at 15th and Business 83, some into businesses.
21:45 UTCFLASH FLOOD2 Sw McallenHidalgo, TXlocation Frontage at 29th Street (McAllen Conv. Center Road). Several vehicles with water above hoods...3 to 4 feet of water depth.
22:15 UTCFLASH FLOOD1 N PharrHidalgo, TXWebcam still showed estimated 2 to 3 feet of water depth at intersection of Cage and Ferguson. Time estimated; flooding may have started earlier.
22:15 UTCFLASH FLOODPharrHidalgo, TXSeveral homes with unknown water depth inside. Time estimated.
22:45 UTCTORNADOEdcouchHidalgo, TXBrief touchdown, at TX Highway 107 and 2 Mile Rd. Some damage to structures.
23:15 UTCFLASH FLOODMcallenHidalgo, TXMore than two dozen roads closed city-wide and up to forty homes with unknown water depth inside. Time was the report time from a press release and flooding likely began closer to 4 PM.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2025 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.